Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Melbourne, FL

February 15, 20076 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 15, 2007, 1:40 PM EST for 6 counties in Florida. It took effect at Feb 16, 2007, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 1:40 PM EST (18:40 UTC)
In effect from
Feb 16, 2007, 11:00 AM EST
Expired
Feb 16, 2007, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 151840
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EST THU FEB 15 2007

...INCREASED FIRE THREAT OVER THE NEXT SEVERAL DAYS...

FLZ041-044>047-053-054-058-141-144-147-161100-
/O.UPG.KMLB.FW.A.0008.070216T1600Z-070217T0000Z/
/O.NEW.KMLB.FW.W.0010.070216T1600Z-070216T2300Z/
/O.CON.KMLB.FW.A.0009.070217T1600Z-070218T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
140 PM EST THU FEB 15 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. THE
FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING.

A VERY DRY AIR MASS IS EXPECTED TO SETTLE ACROSS THE AREA FRIDAY
AS HIGH PRESSURE BUILDS ACROSS THE NORTHERN GULF. LONG DURATIONS
OF LOW RELATIVE HUMIDITY WILL BE POSSIBLE FRIDAY AFTERNOON. BREEZY
NORTHWEST WINDS OF 15 TO 20 MPH IN THE AFTERNOON WILL ADD TO THE
FIRE SENSITIVITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG
DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE
HUMIDITY AND STRONG WINDS...ARE POSSIBLE FROM LATE SATURDAY MORNING
THROUGH SATURDAY AFTERNOON..

$$
1 follow-up statement
000 
WWUS82 KMLB 160857
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
357 AM EST FRI FEB 16 2007

...INCREASED FIRE THREAT OVER THE NEXT SEVERAL DAYS...

FLZ041-044>047-053-054-058-141-144-147-171030-
/O.UPG.KMLB.FW.A.0009.070217T1600Z-070218T0000Z/
/O.NEW.KMLB.FW.W.0011.070217T1600Z-070218T0000Z/
/O.NEW.KMLB.FW.A.0010.070218T1600Z-070219T0000Z/
/O.CON.KMLB.FW.W.0010.070216T1600Z-070216T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
357 AM EST FRI FEB 16 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON.

A VERY DRY AIR MASS WILL SETTLE ACROSS THE AREA AS HIGH PRESSURE
BUILDS ACROSS THE NORTHERN GULF TODAY AND EVENTUALLY OVER THE
PENINSULA THIS WEEKEND. LONG DURATIONS OF LOW RELATIVE HUMIDITY
WILL BE POSSIBLE THE NEXT SEVERAL AFTERNOONS. BREEZY NORTHWEST
WINDS OF 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS IN THE
AFTERNOON WILL ADD TO THE FIRE SENSITIVITY TODAY AND AGAIN ON SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ059-064-171030-
/O.NEW.KMLB.FW.W.0011.070217T1600Z-070218T0000Z/
ST. LUCIE-MARTIN-
357 AM EST FRI FEB 16 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY. 

A VERY DRY AIR MASS WILL SETTLE ACROSS THE AREA AS HIGH PRESSURE
BUILDS ACROSS THE NORTHERN GULF TODAY AND EVENTUALLY OVER THE
PENINSULA THIS WEEKEND. LONG DURATIONS OF LOW RELATIVE HUMIDITY
WILL BE POSSIBLE SATURDAY AFTERNOON. WHILE LONG DURATIONS OF
RELATIVE HUMIDITY ARE NOT EXPECTED TO BE MET TODAY AND
SUNDAY...BREEZY NORTHWEST WINDS OF 15 TO 20 MPH WITH OCCASIONAL
HIGHER GUSTS WILL ADD TO THE FIRE SENSITIVITY TODAY AND AGAIN
SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 15, 10:10 AM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 15, 10:10 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 AM EST THU FEB 15 2007

...THREAT CONTINUES FOR A POTENTIALLY SIGNIFICANT FREEZE AND FROST
EVENT ACROSS EAST CENTRAL FL EARLY SATURDAY MORNING...

...FIRE WEATHER SENSITIVITY INCREASES FRI/SAT WITH BELOW NORMAL
TEMPERATURES ON TAP THROUGH EARLY NEXT WEEK...

.DISCUSSION...

14Z SFC ANALYSIS SHOWS COLDER AIR FROM N FL HAS INFILTRATED NRN
LAKE...VOLUSIA AND SEMINOLE COUNTIES THIS MORNING WHERE CHILLY TEMPS
IN THE UPR 30S WERE REPORTED FROM THE VILLAGES TO ORMOND BEACH JUST
AFTER SUNRISE. NW FLOW AROUND 10 MPH TODAY AND CONSIDERABLE CLOUD
COVER SHOULD ALSO LIMIT HIGH TEMP RISE WITH CAA AND HAVE LOWERED
HIGH TEMPS TO THE MID-UPR 50S ACROSS FAR NRN SECTIONS AND HAVE
TRENDED TEMPS DOWN A DEG OR TWO ACROSS THE CENTRAL/SRN CWA. MODELS
PROGS CONTINUE TO INDICATE LOW LIGHT RAIN CHCS ACROSS CENTRAL/SRN
SECTIONS THIS AFTN AND WILL EXTEND SLGT LIGHT RAIN CHCS ACROSS NRN
SECTIONS FOR THE EVENING HOURS.

&&

.AVIATION...MVFR DECK ADVANCING TWD KMCO-KVRB W/ LCL/AREAS
BKN015-020 THRU MID DAY. XPCT MID LVL CIGS (BKN100) THIS AFTN AND
EVENING WITH AREAS -RA/SPRINKLES ACROSS E CENTRAL FL.

&&

.MARINE...BASED ON RECENT 41009/41010 OBS WILL INCREASE SEAS A BIT
ACROSS THE WELL OFFSHORE WATERS WITH NW WINDS AROUND 10 KNOTS. SEAS
WILL AVERAGE AROUND 2 FT CLOSE TO SHORE.

&&

.FIRE WEATHER...MINS RHS EXPECTED IN THE UPPER 30 PERCENT RANGE
ACROSS FAR NRN INTERIOR SECTIONS WITH NW WINDS LESS THAN 15 MPH SO
NO WATCH NECESSARY THIS AFTN. FIRE WEATHER WATCHES ALREADY POSTED
FOR FRI/SAT ACROSS MUCH OF EAST CENTRAL FL.

&&

.CLIMATE...RECORD LOW TEMPERATURES FOR SATURDAY FEB 17

                    DAYTONA BEACH...29 (1958)
                    ORLANDO.........30 (1958)
                    MELBOURNE.......31 (1996)
                    VERO BEACH......32 (1996)

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

AM...NONE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMER
Hazardous weather outlook, Feb 15, 5:52 AM EST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
552 AM EST THU FEB 15 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
152200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
552 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES...THE COMBINATION OF
NORTHWEST WINDS OF 5 TO 10 MPH AND LOW TEMPERATURES NEAR 40
DEGREES WILL PRODUCE WIND CHILLS IN THE LOWER 30S. IF YOU PLAN
ON BEING OUTDOORS EARLY FRIDAY MORNING...BE SURE TO DRESS WARMLY
...INCLUDING A HAT AND GLOVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
TEMPERATURES NEAR OR BELOW FREEZING ARE BEING FORECAST SATURDAY
MORNING ACROSS ALL OF EAST CENTRAL FLORIDA. BASED UPON THE LATEST
FORECAST MODEL GUIDANCE...IT APPEARS THAT THE COLDEST OVERNIGHT
TEMPERATURES WILL OCCUR NORTH OF ORLANDO AND TITUSVILLE. SHOULD
IDEAL RADIATIONAL COOLING CONDITIONS TAKE PLACE...MEANING CLEAR
SKIES AND CALM WINDS THE ENTIRE NIGHT...THEN TEMPERATURES AWAY
FROM THE URBAN AREAS COULD FALL INTO THE MIDDLE OR UPPER 20S.

THIS WOULD MEAN THAT THERE WOULD BE A LONG DURATION OF BELOW
FREEZING TEMPERATURES...WITH A POSSIBLE HARD FREEZE. FROST IS ALSO
LIKELY IN SHELTERED AREAS...AND COULD BECOME WIDESPREAD SHOULD
WIND CONDITIONS ALLOW.

AGRICULTURAL INTERESTS...AND ANY OTHER PERSONS WITH SENSITIVITY TO
COLD WEATHER...SHOULD PREPARE FOR THE POSSIBILITY OF A SIGNIFICANT
FREEZE TAKING PLACE SATURDAY MORNING. CONTINUE TO MONITOR THE MOST
RECENT FORECASTS...HAZARDOUS WEATHER OUTLOOKS AND POSSIBLE WATCHES
OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE CONCERNING THIS
LATEST SURGE OF COLD WEATHER.

ADDITIONALLY...THERE WILL BE AN INCREASING FIRE DANGER FROM FRIDAY
AFTERNOON INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:36 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Feb 15, 2:41 PM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia21 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.